MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS
Model Number 8606500
Medical Device Problem Codes Failure to Deliver (2338); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still on-going.The results will be provided with a follow up report.
 
Event or Problem Description
It was reported that a ventilator failure occurred during use of the device.Mechanical ventilation was no longer possible.It was switched to manual ventilation.After restart of the anesthesia device the surgery was continued.
 
Additional Manufacturer Narrative
The device was subject to an on-site evaluation performed by a dräger service engineer.It was not possible to reproduce the reported failure.The ventilator unit has been replaced.Thereby, it was found that the diaphragm had wrinkles.This could also be comprehended by means of the fotos provided.Traces of bending lines indicate that the diaphragm possibly got wrinkled during operation.According to the logfile records the ventilator detected a wrong motor position during the reported time in question.As a consequence the ventilator initiated an autonomous shutdown while changing mode to man/spont and generating the appropriate ventilator fail alarm.Manual ventilation remains possible in this case.Based on the available information the root cause could not be clearly determined.But it it possible that the motor was briefly blocked due to external influences as an external gas measurement (applying a sample gas flow) was used.The device has reacted as specified for the detected situation by switching off the ventilator and generating appropriate alarms.Finally, the device was tested and returned to use without further problems reported.The field failure rate is subject to permanent monitoring by the responsible product quality board and is rated as acceptable.
 
Event or Problem Description

Brand Name
APOLLO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21176434
Report Number9611500-2025-00034
Device Sequence Number17215125
Product Code BSZ
UDI-Device Identifier04048675229674
UDI-Public(01)04048675229674(11)190528(93)8606500-66
Combination Product (Y/N)N
PMA/510(K) Number
K042607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown